Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is it safe to take Lexapro during break up in relationship?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
I'm going through a breakup and a friend gave me some of her Lexapro (escitalopram) 10 mg I'm taking half a tablet a day 3rd day today i feel heaps beter my concern is stopping .. she gave me 7 tablets so 2 weeks worth
Posted Wed, 29 Jan 2014 in Mental Health
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: It will help you to continue it for some time Detailed Answer: hello and welcome to HCM! I have read the query carefully and it say that you had some stress in your life due to which you started feeling very sad...your friend gave you escitalopram, with 5 mg daily now you are feeling much better. You also mentioned OCD and yourself being a worry wart in medical history. You wanted to learn about how to discontinue escitalopram. I would like to advice you that you should take it for atleast 3-6 months. If you do not have supply of the medicine then, it would be worthwhile to meet a psychiatrist and get a prescription. There will not be any major side effect to worry about by taking them for this much time. A 3-6 months is the minimum amount of time which we recommend to every one who takes drugs for first episode. Moreover, you already are a stress prone person, have symptoms suggestive of OCD, so , taking the medicine for some time will give you well deserved benefit in OCD as well. Stopping it within few days, might pose a risk of relapse if illness, or that this drug may not be found very effective when given again. So, my sincere advice is that you should continue with this medicine for sometime. Meet a psychiatrist, and get detailed evaluation. You should also get your blood counts, and thyroid leves done to check these. As hypothyroidism is commonly seen comorbid with depression. Suddenly stopping will not do any major harm to you in any way, but there is high possibility that illness will appear ( as it has been very little time that you started medicine.). Hope the reply is useful for you feel free to ask more questions for clarification If you are satisfied kindly rate the answer and close the query. Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor